# SDR CA030605004

- Difficulty date: March 4, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Bnorm BN2B21
- Aircraft time: 9,676 hours
- Engine: Lyc IO540K1B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Fractured
- Location: Nr4 Cylinder
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CAUSE OF THE ENGINE FAILURE WOULD BE DUE TO NR 4 CONNECTING ROD BOLTS FRACTURING AT THE CRANKSHAFT JOURNAL. WITH THIS HAPPENING IT BECOMES DISCONNECTED & COMPLETELY DESTROYES THE CRANKCASE IN THATAREA AND PUSHES THE NR 4 CYLINDER OFF OF IT'S BASES PULLING AND STRIPPING ALL OF THE CYLINDER STUDS.
